What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 9, 2:24 PM CST, 54 minutes earlier.
Area forecast discussion, Jul 9, 2:24 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
324 PM CDT Sat Jul 9 2022
.DISCUSSION...
Current radar imagery shows showers forming along a cold front.
Most showers should remain subsevere with damaging winds and
heavy rainfall as the main threats. Secondary threats will be
small hail and frequent lightning. Showers should continue through
the evening and then make it's way out of the area by early
morning.
Temperatures this evening will thankfully start to decrease. Lows
tonight will be in the low to mid 70s. By Sunday, expect a really
nice day with temperatures finally in the upper 80s to low 90s.
Expect northerly winds tomorrow with partly cloudy skies. It's a
perfect day to be outside! Sunday night looks great as well with
lows in the upper 60s.
Unfortunately, this wont last long. Monday and Tuesday will
rebound fairly quickly with highs in the mid to upper 90s by
Tuesday. By Wednesday models indicate a cold front pushing through
bringing another chance for showers to the area. This could
increase cloud cover so we might see some lower temperatures by
mid week into late next week. Forecasted temperatures will be in
the 80s.
SWB
&&
.AVIATION...
18Z TAFs
Short term convection-allowing models have shifted focus for
mentionable TSRA chances to TUP after 20Z, as reflected in the
Terminal Convective Forecast (TCF) plots for this afternoon.
At 18Z, GOES visible imagery and surface analysis showed a nearly
stationary front / wind shift line draped across the MEM TRACON.
Some cloud top glaciation had begun in towering cumulus over the
southern MEM TRACON - an indicator of possible early TSRA
development. These clouds were drifting slowly east/southeast in
advance of the surface wind shift line. Bottom line for MEM, a low
TSRA chance at TAF onset, falling off further toward midafternoon.
At that point, TUP appears positioned for TSRA in the 20Z to 01Z
time frame.
As the reinforcing front arrives this evening, north/northeast
winds will pick up speed. Post-frontal MVFR deck will likely make
an appearance overnight, most likely at MKL and TUP.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for
Crittenden-Cross-Lee AR-Phillips-St. Francis.
Heat Advisory until 8 PM CDT this evening for Craighead-
Mississippi-Poinsett.
MO...None.
MS...Excessive Heat Warning until 8 PM CDT this evening for Alcorn-
Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT this evening for Fayette-
Hardeman-Hardin-McNairy-Shelby.
Heat Advisory until 8 PM CDT this evening for Chester-Crockett-
Decatur-Haywood-Henderson-Lauderdale-Madison-Tipton.
&&Hazardous weather outlook, Jul 9, 3:17 AM CST, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Memphis TN
417 AM CDT Sat Jul 9 2022
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
417 AM CDT Sat Jul 9 2022
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Dangerous heat and humidity will continue today across much of the
Mid-South. An Excessive Heat warning is in effect for north
Mississippi, east-central Arkansas and portions of West Tennessee
where heat index values are forecast to be around 110 degrees.
Slightly cooler conditions are expected farther north within the
Heat Advisory. Conditions will slowly improve this evening.
A few strong to severe storms are possible today, mainly across
north Mississippi. Damaging winds will be the main hazard.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Heat index values may reach 105 degrees across portions of the
Mid-South on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
MJ
In the hours before
Special weather statement, Jul 9, 2:30 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
330 PM CDT Sat Jul 9 2022
MSZ008-012-013-092100-
Lafayette MS-Panola MS-Tate MS-
330 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northwestern
Lafayette, south central Tate and northeastern Panola Counties
through 400 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Como, or 7 miles northwest of John W Kyle State Park, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3446 9005 3461 8992 3449 8959 3428 8978
TIME...MOT...LOC 2030Z 303DEG 25KT 3449 8991
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 9, 2:33 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
333 PM CDT Sat Jul 9 2022
MSZ010-011-092100-
Coahoma MS-Quitman MS-
333 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of southern Coahoma and
southwestern Quitman Counties through 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherard, or near Clarksdale, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksdale, Dublin, Sherard, Lyon, Mattson, Rena Lara, Counts,
Hopson, Bobo, Green Grove, Hillhouse, Beverly, Sabino, Lurand,
Claremont and Farrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3431 9070 3419 9035 3407 9044 3407 9045
3406 9045 3398 9051 3399 9062 3402 9066
3412 9066 3412 9083 3414 9085 3415 9082
3416 9081 3418 9081 3419 9085 3418 9089
TIME...MOT...LOC 2033Z 297DEG 20KT 3417 9066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 9, 2:40 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
340 PM CDT Sat Jul 9 2022
MSZ012-013-015-021-022-092115-
Lafayette MS-Pontotoc MS-Panola MS-Calhoun MS-Yalobusha MS-
340 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of southern Lafayette,
northeastern Yalobusha, northwestern Calhoun, southwestern Pontotoc
and southeastern Panola Counties through 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris, or near Water Valley, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Water Valley, Springdale, Banner, Tula, Velma, Randolph, Paris,
Taylor, Toccopola, Robbs, Pine Valley, Pannell, Delay, Matthews,
Sarepta and Yocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and northwestern Mississippi.
&&
LAT...LON 3420 8981 3431 8954 3427 8913 3410 8910
3398 8963
TIME...MOT...LOC 2039Z 297DEG 20KT 3421 8953
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 9, 2:46 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
346 PM CDT Sat Jul 9 2022
MSZ002-013-014-092115-
Lafayette MS-Marshall MS-Union MS-
346 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Lafayette, west central Union and southeastern Marshall Counties
through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bethlehem, or near Wall Doxey State Park, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wall Doxey State Park, Bethlehem, Cambridge, Etta, Malone, Keel,
Waterford, Spraggins, Cornersville, Burt and Gilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and northwestern Mississippi.
&&
LAT...LON 3464 8954 3474 8944 3444 8916 3435 8938
TIME...MOT...LOC 2046Z 328DEG 29KT 3462 8938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 9, 2:48 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
348 PM CDT Sat Jul 9 2022
MSZ016-017-024-092115-
Itawamba MS-Monroe MS-Lee MS-
348 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of southern Itawamba,
southern Lee and northwestern Monroe Counties through 415 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Plantersville, or near Tombigbee State Park, moving southeast at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tupelo, Amory, Verona, Tombigbee State Park, Shannon, Plantersville,
Smithville, New Wren, New Salem, Evergreen, Nettleton, Skyline,
Abney, Cardsville, Turon, Tilden, Mooreville, Ballardsville, Wren and
Bigbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Mississippi.
&&
LAT...LON 3388 8868 3397 8872 3407 8872 3408 8877
3416 8881 3429 8860 3415 8820
TIME...MOT...LOC 2048Z 307DEG 22KT 3419 8864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 9, 2:53 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
353 PM CDT Sat Jul 9 2022
MSZ002>004-014-092130-
Tippah MS-Marshall MS-Union MS-Benton MS-
353 PM CDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northwestern Union,
eastern Marshall, southwestern Tippah and southern Benton Counties
through 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Bethlehem, or 13 miles east of Wall Doxey State
Park, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Albany, Blue Mountain, Keownville, Etta, Hickory Flat, Potts
Camp, Myrtle, Cotton Plant, Shari, Winborn, Poolville, Martintown,
Concord, Old Myrtle, Pumpkin Center, Molino, Baker, Pine Grove,
Cornersville and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Mississippi.
&&
LAT...LON 3465 8937 3477 8912 3457 8880 3439 8913
TIME...MOT...LOC 2052Z 319DEG 23KT 3464 8923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH